Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 331, NWS Little Rock, AR

August 31, 2015Conway County, Faulkner County, Van Buren County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 31, 2015, 3:49 PM CDT for Conway County, Faulkner County, Van Buren County, Arkansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2015, 3:49 PM CDT (20:49 UTC)
Expired
Aug 31, 2015, 4:15 PM CDT
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Conway County, AR, Faulkner County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 3:50 PM CDTHAIL 0.52 Nne Damascus, AR
Aug 31, 3:55 PM CDTTSTM WND DMGBee Branch, ARA FLAG POLE AND TREE WERE DOWNED BY THUNDERSTORM WINDS. ALSO THE OBSERVER MEASURED 2.40 INCHES OF RAIN IN LESS THAN AN HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS54 KLZK 312049
SVRLZK
ARC029-045-141-312115-
/O.NEW.KLZK.SV.W.0331.150831T2049Z-150831T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CDT MON AUG 31 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...

* UNTIL 415 PM CDT

* AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHIPPLE...OR
  9 MILES SOUTH OF CLINTON...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...DAMASCUS...CHOCTAW...WHIPPLE...FAIRBANKS...BEE BRANCH...
  AUSTIN IN CONWAY COUNTY...FORMOSA...SOUTHSIDE IN VAN BUREN
  COUNTY...CHOCTOW RECREATION AREA...MORGANTON AND MARTINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3556 9235 3541 9225 3539 9226 3531 9248
      3550 9256
TIME...MOT...LOC 2049Z 191DEG 1KT 3544 9241 

HAIL...1.00IN
WIND...60MPH
 
$$

57
1 follow-up statement
214 
WWUS54 KLZK 312110
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CDT MON AUG 31 2015

ARC029-045-141-312120-
/O.EXP.KLZK.SV.W.0331.000000T0000Z-150831T2115Z/
VAN BUREN AR-FAULKNER AR-CONWAY AR-
410 PM CDT MON AUG 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN...NORTH
CENTRAL FAULKNER AND NORTHEASTERN CONWAY COUNTIES WILL EXPIRE AT 415
PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3556 9235 3541 9225 3539 9226 3531 9248
      3550 9256
TIME...MOT...LOC 2107Z 191DEG 1KT 3544 9241 

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:55 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 31, 2:55 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT MON AUG 31 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
AN UPPER TROUGH CONTINUES OVER THE AREA THIS AFTERNOON. MODELS
INDICATE THIS BECOMES A CUTOFF LOW NEAR THE GULF COAST
WEDNESDAY...WITH AN UPPER HIGH OVER THE FLORIDA COAST. THE
INVERTED TROUGH BUILDS OVER THE CENTRAL U.S. THURSDAY.

MOISTURE IS VERY LIMITED WITH THIS LOW THROUGH THE PERIOD. AFTER
BEING DRY TONIGHT AND TUESDAY...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN FOR WEDNESDAY AS A SHORTWAVE ROTATES
AROUND THE LOW...WITH ADDITIONAL MOISTURE. WILL ALSO KEEP THE
SLIGHT CHANCE POPS FOR THURSDAY. ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE SHORT TERM PERIOD IN THE 90S.

&&

.LONG TERM...FRIDAY THROUGH MONDAY
UPPER LEVEL RIDGE OF HIGH PRESSURE IS SET TO STRENGTHEN ACROSS THE
AREA DURING THE EXTENDED TERM...BRINGING A RETURN TO PREDOMINANTLY
DRY WEATHER AND ABOVE NORMAL TEMPERATURES. RAIN CHANCES NOT LOOKING
TOO LIKELY UNTIL PERHAPS MONDAY AT THE EARLIEST...WHERE I HAVE PUT
IN SOME SLIGHT CHANCES FOR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  90  70  92 /  10  10  10  10
CAMDEN AR         69  94  70  94 /  10  10  10  20
HARRISON AR       68  90  68  90 /  10  10  10  10
HOT SPRINGS AR    70  93  71  94 /  10  10  10  10
LITTLE ROCK   AR  71  93  71  94 /  10  10  10  10
MONTICELLO AR     70  95  71  94 /  10  10  10  20
MOUNT IDA AR      69  92  70  91 /  10  10  10  10
MOUNTAIN HOME AR  68  90  68  90 /  10  10  10  10
NEWPORT AR        70  91  70  93 /  10  10  10  10
PINE BLUFF AR     70  94  71  94 /  10  10  10  10
RUSSELLVILLE AR   70  93  70  92 /  10  10  10  10
SEARCY AR         70  92  70  94 /  10  10  10  10
STUTTGART AR      70  93  71  94 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...53
Hazardous weather outlook, Aug 31, 5:00 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 31 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WHILE IT WILL BE MOSTLY DRY TODAY...A FEW SHOWERS AND THUNDERSTORMS
MAY DEVELOP DURING THE HEAT OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY WEATHER IS IN THE FORECAST MUCH OF THIS WEEK...WITH DROUGHT
CONDITIONS SLOWLY WORSENING IN SOUTHERN SECTIONS OF THE STATE. ANY
THUNDERSTORMS WILL BE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Aug 31, 3:16 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 PM CDT MON AUG 31 2015

ARZ022-031-038-039-312100-
CONWAY AR-PERRY AR-YELL AR-POPE AR-
316 PM CDT MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...NORTH CENTRAL
PERRY...SOUTHEASTERN POPE AND SOUTHWESTERN CONWAY COUNTIES UNTIL 400
PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARDEN BOTTOMS...OR 13 MILES SOUTHEAST OF RUSSELLVILLE...MOVING NORTH
AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...ATKINS...POTTSVILLE...PETIT JEAN STATE PARK...GALLA
CREEK WMA...CARDEN BOTTOMS...CASA...PONTOON...LAKEVIEW IN YELL COUNTY
AND HOLLA BEND.

LAT...LON 3503 9294 3502 9311 3525 9315 3526 9290
TIME...MOT...LOC 2016Z 177DEG 16KT 3510 9304

224
Special weather statement, Aug 31, 3:21 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CDT MON AUG 31 2015

ARZ023-031-032-312045-
VAN BUREN AR-CONWAY AR-FAULKNER AR-
321 PM CDT MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...NORTH
CENTRAL FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 345 PM CDT...

AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHOCTAW TO TWIN
GROVES...AND MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GUY...DAMASCUS...TWIN GROVES...MALLET TOWN...WHIPPLE...BEE BRANCH...
SOUTHSIDE IN VAN BUREN COUNTY AND MARTINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3550 9237 3548 9248 3527 9251 3529 9232
TIME...MOT...LOC 2021Z 189DEG 10KT 3547 9241 3534 9245

57
Special weather statement, Aug 31, 3:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 PM CDT MON AUG 31 2015

ARZ016-024-312100-
INDEPENDENCE AR-CLEBURNE AR-
337 PM CDT MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INDEPENDENCE AND
NORTHEASTERN CLEBURNE COUNTIES UNTIL 400 PM CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CONCORD...OR 12 MILES SOUTHWEST OF BATESVILLE...MOVING WEST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONCORD...ALMOND AND HUTCHINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3569 9164 3556 9167 3560 9189 3570 9185
TIME...MOT...LOC 2037Z 104DEG 10KT 3563 9176

57
Special weather statement, Aug 31, 3:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT MON AUG 31 2015

ARZ038-312115-
YELL AR-
340 PM CDT MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELL COUNTY UNTIL 415 PM
CDT...

AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANVILLE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...BELLEVILLE...CORINTH AND MACEDONIA IN YELL COUNTY.

LAT...LON 3507 9332 3499 9336 3496 9343 3499 9351
      3509 9344
TIME...MOT...LOC 2040Z 331DEG 1KT 3500 9343

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:58 PM CDTSpecial Weather StatementLZKPolk32 min
Aug 31, 2:19 PM CDTSevere Thunderstorm WarningLZKSaline26 min
Aug 31, 3:02 PM CDTFlash Flood WarningLZKBoone3 hr
Aug 31, 3:16 PM CDTSpecial Weather StatementLZKPerry44 min
Aug 31, 3:21 PM CDTSpecial Weather StatementLZKVan Buren24 min
Aug 31, 3:24 PM CDTSevere Thunderstorm WarningLZKYell36 min
Aug 31, 3:30 PM CDTSevere Thunderstorm WarningLZKSaline15 min
Aug 31, 3:37 PM CDTSpecial Weather StatementLZKIndependence23 min
Aug 31, 3:40 PM CDTSpecial Weather StatementLZKYell35 min
Aug 31, 4:12 PM CDTSpecial Weather StatementLZKVan Buren33 min
Aug 31, 4:24 PM CDTSpecial Weather StatementLZKIzard36 min
Aug 31, 4:43 PM CDTSpecial Weather StatementLZKSearcy32 min
Aug 31, 5:00 PM CDTSevere Thunderstorm WarningLZKScott30 min
Aug 31, 5:16 PM CDTSpecial Weather StatementLZKBradley29 min
Aug 31, 6:15 PM CDTSpecial Weather StatementLZKScott30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.